MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between sept.25, 2019 and jun.29, 2020.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect clinical code: 4581(eye anatomy issue : pre-existing disease).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient who had bilateral lens implants, after the surgery experienced pain in eye which felt like wood in their eyes.Dryness with blurry scaly feeling.For months patient unable to drive at night because of glare in eyesight and decreased eyesight.Diagnosed with significant posterior capsular opacification (pco), yag done in left eye (os).Right eye (od) implant was explanted due to mechanical complications of the intraocular lens (iol).Further review however noted from the patient chart provided that event started as bilateral cataract extraction.Os was implanted first.However, at one month post-implant of os, lens for right eye (od) was also implanted due to existing cataract, dry eye syndrome and open angle glaucoma.Vision was good for both eyes (ou), fairly stable.Visual issues (including burry, glare, halo and decrease in vision), this time also including starburst when driving at night occurred in ou.After issues of not getting better, patient was referred to another doctor to explant od.Od was explanted as patient prefers distance with monofocal.Original lens was replaced with a zcu300 lens, same diopter size as original lens.At one day post-explant od, patient vision was good, improving.But almost a month post-explant patient started having trouble again reading and watching tv at 10 ft.Post v/a (visual acuity) 20/20.A month later, blurred vision, aggravating problem.But describes vision as fair.The following month the patient wanted lasik done, hence they proceeded with lasik.At 5 wks.Post-lasik, vision good, stable, no other complaints.No other information was provided.This report is for the right eye.A separate report will be submitted for the left eye of the patient.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16570127
Report Number3012236936-2023-00588
Device Sequence Number17676832
Product Code POE
UDI-Device Identifier05050474606425
UDI-Public(01)05050474606425(17)230628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model NumberZXT300
Device Catalogue NumberZXT300U220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Initial Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite